Alert archive / California / Excessive Heat Watches in 2021
Excessive Heat Watch 4, NWS Eureka, CA
NWS Eureka, CA issued this excessive heat watch at Jul 6, 2021, 1:02 PM PDT for Lake County, Mendocino County, Trinity County, California. It took effect at Jul 9, 2021, 12:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 6, 2021, 1:02 PM PDT (20:02 UTC)
- In effect from
- Jul 9, 2021, 12:00 PM PDT
- Expired
- Jul 7, 2021, 12:08 PM PDT
- In force
- Issued by
- NWS Eureka, CA
Counties Lake County, CA, Mendocino County, CA, Trinity County, CA
The radar
The Beale AFB radar (KBBX), 128 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 8.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
014 WWUS76 KEKA 062002 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 102 PM PDT Tue Jul 6 2021 CAZ107-108-110-111-113>115-070615- /O.NEW.KEKA.EH.A.0004.210709T1900Z-210712T0700Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 102 PM PDT Tue Jul 6 2021 ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...Dangerously hot conditions with temperatures up to 110 degrees possible. * WHERE...Trinity, Lake, and portions of Eastern Mendocino counties. * WHEN...From Friday afternoon through Sunday evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. $$
4 follow-up statements
109 WWUS76 KEKA 070600 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1100 PM PDT Tue Jul 6 2021 CAZ107-108-110-111-113>115-071400- /O.CON.KEKA.EH.A.0004.210709T1900Z-210712T0700Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 1100 PM PDT Tue Jul 6 2021 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...Dangerously hot conditions with temperatures up to 110 possible. * WHERE...Southern Trinity, Southeastern Mendocino Interior, Northwestern Mendocino Interior, Northeastern Mendocino Interior, Northern Lake, Southern Lake and Northern Trinity Counties. * WHEN...From Friday afternoon through Sunday evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$
314 WWUS76 KEKA 070905 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 205 AM PDT Wed Jul 7 2021 CAZ107-108-110-111-113>115-071715- /O.CON.KEKA.EH.A.0004.210709T1900Z-210712T0700Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 205 AM PDT Wed Jul 7 2021 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...Dangerously hot conditions with temperatures up to 110 possible. * WHERE...Southern Trinity, Southeastern Mendocino Interior, Northwestern Mendocino Interior, Northeastern Mendocino Interior, Northern Lake, Southern Lake and Northern Trinity Counties. * WHEN...From Friday afternoon through Sunday evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$
637 WWUS76 KEKA 071702 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1002 AM PDT Wed Jul 7 2021 CAZ107-108-110-111-113>115-081100- /O.CON.KEKA.EH.A.0004.210709T1900Z-210712T0700Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 1002 AM PDT Wed Jul 7 2021 ...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING... * WHAT...Dangerously hot conditions with temperatures up to 110 possible. * WHERE...Southern Trinity, Southeastern Mendocino Interior, Northwestern Mendocino Interior, Northeastern Mendocino Interior, Northern Lake, Southern Lake and Northern Trinity Counties. * WHEN...From Friday afternoon through Sunday evening. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Be prepared to drink plenty of fluids, stay in an air- conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. This is especially true during warm or hot weather when car interiors can reach lethal temperatures in a matter of minutes. && $$
648 WWUS76 KEKA 071908 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1208 PM PDT Wed Jul 7 2021 CAZ107-108-110-111-113>115-080315- /O.UPG.KEKA.EH.A.0004.210709T1900Z-210712T0700Z/ /O.NEW.KEKA.EH.W.0003.210709T1900Z-210712T0700Z/ Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 1208 PM PDT Wed Jul 7 2021 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON FRIDAY TO MIDNIGHT PDT SUNDAY NIGHT... * WHAT...Dangerously hot conditions with temperatures up to 110 expected. * WHERE...Northern Trinity, Southern Trinity, Northwestern Mendocino Interior, Northeastern Mendocino Interior, Southeastern Mendocino Interior, Northern Lake and Southern Lake Counties. * WHEN...From noon Friday to midnight PDT Sunday night. * IMPACTS...Extreme heat will significantly increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this excessive heat watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this excessive heat watch went out at Jul 6, 3:54 AM PDT, 9 hours 8 minutes earlier.
Area forecast discussion, Jul 6, 3:54 AM PDT, 9 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
354 AM PDT Tue Jul 6 2021
.SYNOPSIS...Warm and dry weather conditions occurring through mid
week will transition to hot and dry during late week, with
widespread triple digit heat becoming increasingly probable Friday
through Sunday. Elsewhere, a marine airmass will keep coastal
areas cool, though periods of afternoon sunshine will be possible
mid to late week resulting in moderating temperatures near sea
level.
&&
.DISCUSSION...A northeastward migrating midlevel shortwave trough
located over the NERN PAC was advancing along the western
periphery of a western CONUS ridge early this morning. The upper
wave will flatten the ridge on Wednesday, while a second wave
advancing east across OR and WA on Thursday aids in further
deamplifying the ridge. Neither of these disturbances are
forecast to yield precipitation across NWRN CA, though periods of
drizzle can't be ruled out in the vicinity of Humboldt Bay and
along the upwind slopes of the King Range this morning and again
Wednesday morning. Otherwise, the previously mentioned waves will
aid in locally gusty west-northwest winds occurring across exposed
ridges and through channeled terrain Wednesday and Thursday
afternoons.
Model guidance indicates a high probability of upper height rises
and ridge amplification taking place across the western United
States Friday into the weekend. The building ridge will support
hot interior temperatures, with highs across many inland valleys
ranging from 100 to 110. Excessive heat will be a concern across
Lake, Trinity, and interior Mendocino Counties.
Garner
&&
.AVIATION...Stratus inundates the coast once again this morning
and low clouds are expected to linger through much of the day,
continually fed by coastal southerly wind reversals this morning
and a widespread westerly push this afternoon. Some brief thinning
of the stratus is possible later today as the wind
shifts...although if this occurs it will likely be short-lived.
Recent guidance is indicating the marine layer slowly deepening
through today, with moisture surging back onshore this afternoon
and tonight. This will likely bring another round of IFR ceilings,
however we may see an improvement in overnight VIS for coastal
terminals as compared to the last couple nights. Inland locations
will remain VFR/SKC except for a little smoke in NE Trinity
County. At UKI, stratus is currently creeping north up the Russian
River valley toward the airport. This stratus may reach outer UKI
this morning, possibly bringing a transient IFR ceiling to KUKI
before mixing out a few hours after daybreak.
&&
.MARINE...Advisory-level northerly winds slowly diminish across
the outer waters today. Northerlies are then expected to
accelerate once again in the southern outers late this evening and
tonight, with advisory-level northerlies likely spreading to most
zones by Wednesday afternoon. There may be a sub-advisory period
for the S outer waters late this afternoon, but it will be short-
lived, so have decided to leave the S outer advisory valid through
the next couple days. Otherwise, a long period SW swell will
persist throughout the period, while a mid-period NW swell lasts
through mid- week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
6 PM PDT this evening for PZZ470.
Small Craft Advisory until noon PDT Thursday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Jul 6, 3:13 AM PDT, 9 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 313 AM PDT Tue Jul 6 2021 CAZ101>115-071015- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake-Southern Lake- 313 AM PDT Tue Jul 6 2021 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Excessive Heat Watches in California, 2021Every excessive heat watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.